Awful stomach pains

Hello everyone

I was up all night with nasty stomach pains. The pain is from rib cage, and spreads to my belly button area and round my back. I have no fever.

Has anyone experienced stomach pain whilst taking leflunomide? This is my fourth week of taking it. I've had bloods done this morning. Hopefully all will be OK and it's just a side effect that will wear off!

8 Replies

oldestnewest
  • No but I think it can happen, so you really ought to ring your RA nurse or check with the GP.I had a lot of joint pain after about 4 weeks and it lasted for a few days then went.

  • sorry to hear you have been struck down with stomach issues. Just remember that Norovirus is rife across the country currently, so may not be your meds at all!

  • Yup thought of that, but no vomiting...just pain. At least have had bloods done today.

    To be honest I would rather stick forks in my eyes than see my GP.

  • I have tremendous respect for doctors on the whole. They are under huge pressure, and it's a difficult job. That said, I have zero trust in my current practice.

  • Yes i have the same ..... been on lef for approx 2 or 3 months now and having the same cramps as you. I am seeing my rhummy nurse next week so will be asking her about it. Side effects i suppose.

  • I've recently started leflunomide & tummy ache is a side effect, I've read the PIL inside & out lol! One thing I'd try first is to stick to bland food for a few days, see if that helps. I take mine just before my evening meal in order to avoid any tum issues so maybe you could try that too. Sometimes if I get a tummy ache it spreads round to my back, usually if I've over eaten though quite why it spreads round I'm not sure. Once thing, ahem, if you feel like passing wind then do! I've found I've had wind on LEF & a good f@rt helps, away from polite company of course!!

    If it doesn't ease up do speak to your Rheumy nurse about it just in case she has any suggestions.

  • Haha thanks! 😆

  • Although it's tempting to assume these things are side effects, I also do think it's worth getting things checked out. You can miss things if you're not careful. Obviously, I'm not advocating that you should assume it's something else but don't rule it out either. Take care and either way, hope it eases off.

You may also like...